Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 18, NWS Amarillo, TX

April 19, 2004Sherman County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Apr 19, 2004, 10:06 PM CDT for Sherman County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2004, 10:06 PM CDT (03:06 UTC)
Expired
Apr 19, 2004, 10:30 PM CDT
In force
24 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Sherman County, TX

The radar

The Amarillo radar (KAMA), 125 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 9:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2004-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2004-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1180 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

434 
WUUS54 KAMA 200306
SVRAMA
TXC421-200330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT MON APR 19 2004

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1030 PM CDT

* AT 1006 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF TEXHOMA...OR ABOUT 18
  MILES EAST OF STRATFORD...MOVING NORTHEAST AT 30 MPH.

LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3627 10191 3627 10163 3649 10163 3649 10190

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:01 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Apr 19, 4:01 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT MON APR 19 2004

.DISCUSSION...
A QUICK DISCUSSION TODAY AS TORNADO WATCH AND DEVELOPING CONVECTION
OCCURRING AT THE MOMENT.  FRONTAL BOUNDARY STRETCHING NORTHEAST TO
SOUTHWEST ACROSS THE EASTERN AND SOUTHERN TEXAS PANHANDLE WITH
SURFACE LOW OVER EASTERN NEW MEXICO.  SHORTWAVE TROUGH FORECASTED
TO MOVE ACROSS THE FORECAST AREA THIS EVENING AND TONIGHT BRINGING
A ROUND OF SEVERE CONVECTION TO THE PANHANDLES THIS EVENING.  AS
UPPER TROUGH EXITS THE PANHANDLES BY TUESDAY MORNING AND SURFACE
LOW AND ASSOCIATED FRONTAL BOUNDARY PUSH EAST OUT OF NEW MEXICO
AND ACROSS THE PANHANDLES BY TUESDAY MORNING...SUBSIDENCE WILL KEEP
FORECAST AREA PRECIP-FREE TUESDAY INTO WEDNESDAY AS DRIER AIRMASS
ENSUES.  ZONAL FLOW ALOFT WILL KEEP HIGH CLOUDINESS OVER THE
PANHANDLES AND SHORTWAVE TROUGH PASSING JUST NORTH OF THE FORECAST
AREA TUESDAY SHOULD NOT HAVE ANY EFFECT ON THE PANHANDLES.

ALL EYES THEN TURN TO THE CLOSED UPPER LOW DROPPING OUT OF THE
PACIFIC NORTHWEST AND INTO THE CENTRAL ROCKIES/NEAR FOUR CORNERS
REGION BY LATE THURSDAY/EARLY FRIDAY.  THIS SYSTEM WILL BRING
ANOTHER ROUND OF CONVECTION TO THE PANHANDLES LATE THIS WEEK.
SURFACE LOW PRESSURE AND ANOTHER PACIFIC COLD FRONT WILL MOVE
ACROSS THE FORECAST AREA LATE THIS WEEK AS WELL.  SEASONABLE OR
SLIGHTLY BELOW SEASONABLE TEMPS MOST OF THIS WEEK WITH GRADUAL
WARMING TREND BY THE UPCOMING WEEKEND INTO EARLY NEXT WEEK.  A
RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE BUILDS IN FROM THE
WEST BY EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     50  75  46  75 /  30  10   0  10
BEAVER       52  78  49  73 /  40  10   0  10
BOISE CITY   46  71  44  71 /  20  10   0  10
BORGER       50  77  47  76 /  40  10   0  10
BOYS RANCH   50  76  47  77 /  30  10   0  10
CANYON       50  74  46  76 /  30  10   0  10
CLARENDON    54  80  52  77 /  30  10   0  10
DALHART      46  74  43  74 /  20  10   0  10
GUYMON       49  76  47  73 /  40  10   0  10
HEREFORD     49  73  46  77 /  30  10   0  10
LIPSCOMB     53  79  50  73 /  50  10   0  10
PAMPA        51  76  48  74 /  40  10   0  10
SHAMROCK     54  82  52  76 /  50  10  10  10
WELLINGTON   54  85  53  79 /  40  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

02/11
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 9 hours 6 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT MON APR 19 2004

OKZ001>003-TXZ001>020-201100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON
THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM
APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS
WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE
OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR
POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON.

ANDRADE

In the hours before

Local storm report, Apr 19, 8:17 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
817 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             15 S PERRYTON           36.17N 100.80W
04/19/2004  0.88 INCH        OCHILTREE          TX   LAW ENFORCEMENT

&&

SMB
Local storm report, Apr 19, 8:34 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
834 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             5 S PERRYTON            36.32N 100.80W
04/19/2004  2.75 INCH        OCHILTREE          TX   LAW ENFORCEMENT

&&

SMB
Local storm report, Apr 19, 8:48 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
848 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0844 PM     HAIL             6 N PERRYTON            36.39N 100.80W
04/19/2004  1.75 INCH        OCHILTREE          TX   TRAINED SPOTTER

&&

SMB
Local storm report, Apr 19, 9:35 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
935 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             BRYANS CORNER           36.62N 100.82W
04/19/2004  1.00 INCH        BEAVER             OK   TRAINED SPOTTER

0930 PM     HAIL             7 S STRATFORD           36.24N 102.07W
04/19/2004  1.75 INCH        SHERMAN            TX   LAW ENFORCEMENT

&&

SMB
Local storm report, Apr 19, 9:41 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             BRYANS CORNER           36.62N 100.82W
04/19/2004  2.75 INCH        BEAVER             OK   EMERGENCY MNGR

&&

SMB
Local storm report, Apr 19, 9:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             BRYANS CORNER           36.62N 100.82W
04/19/2004  2.75 INCH        BEAVER             OK   EMERGENCY MNGR

0930 PM     HAIL             7 S STRATFORD           36.24N 102.07W
04/19/2004  1.75 INCH        SHERMAN            TX   LAW ENFORCEMENT

0930 PM     HAIL             BRYANS CORNER           36.62N 100.82W
04/19/2004  1.00 INCH        BEAVER             OK   TRAINED SPOTTER

0844 PM     HAIL             6 N PERRYTON            36.39N 100.80W
04/19/2004  1.75 INCH        OCHILTREE          TX   TRAINED SPOTTER

0830 PM     HAIL             5 S PERRYTON            36.32N 100.80W
04/19/2004  2.75 INCH        OCHILTREE          TX   LAW ENFORCEMENT

0815 PM     HAIL             15 S PERRYTON           36.17N 100.80W
04/19/2004  0.88 INCH        OCHILTREE          TX   LAW ENFORCEMENT

0704 PM     HAIL             WHITE DEER              35.43N 101.17W
04/19/2004  1.00 INCH        CARSON             TX   TRAINED SPOTTER

0655 PM     HAIL             10 SW SPEARMAN          36.10N 101.32W
04/19/2004  0.75 INCH        HANSFORD           TX   AMATEUR RADIO

0635 PM     HAIL             BRYANS CORNER           36.62N 100.82W
04/19/2004  1.50 INCH        BEAVER             OK   EMERGENCY MNGR

0630 PM     HAIL             1 N STINNETT            35.84N 101.44W
04/19/2004  0.88 INCH        HUTCHINSON         TX   AMATEUR RADIO

0608 PM     HAIL             STINNETT                35.82N 101.44W
04/19/2004  0.88 INCH        HUTCHINSON         TX   EMERGENCY MNGR

0607 PM     HAIL             15 SW PERRYTON          36.24N 100.99W
04/19/2004  1.50 INCH        OCHILTREE          TX   EMERGENCY MNGR

0550 PM     HAIL             1 N LAKE MEREDITH       35.65N 101.66W
04/19/2004  1.00 INCH        MOORE              TX   EMERGENCY MNGR

0544 PM     HAIL             FRITCH                  35.64N 101.60W
04/19/2004  0.88 INCH        HUTCHINSON         TX   FIRE DEPT/RESCUE

0530 PM     HAIL             25 N PAMPA              35.91N 100.96W
04/19/2004  2.00 INCH        ROBERTS            TX   STORM CHASER

0357 PM     HAIL             GROOM                   35.20N 101.11W
04/19/2004  0.75 INCH        CARSON             TX   BROADCAST MEDIA

&&

SMB

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:12 PM CDTSevere Thunderstorm WarningAMAGray33 min
Apr 19, 7:54 PM CDTSevere Thunderstorm WarningAMAOchiltree51 min
Apr 19, 8:46 PM CDTTornado WarningAMAOchiltree44 min
Apr 19, 9:09 PM CDTSevere Thunderstorm WarningAMASherman51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.